Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The maps $ B{\rm Sp}(1)\rightarrow B{\rm Sp}(n)$


Author: Zafer Mahmud
Journal: Proc. Amer. Math. Soc. 52 (1975), 473-478
MSC: Primary 55F40
DOI: https://doi.org/10.1090/S0002-9939-1975-0380794-X
MathSciNet review: 0380794
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ Sp(n)$ be the symplectic Lie group. Then it is known that given a map $ f:BSp(1) \to BSp(1),{f^{\ast}}:{H^4}(BSp(1),{\mathbf{Z}}) \to {H^4}(BSp(1),{\mathbf{Z}})$ is zero or multiplication by the square of an odd integer. We generalise the latter part of this result using symplectic $ {K^{\ast}}$-theory.


References [Enhancements On Off] (What's this?)

  • [1] J. F. Adams, Vector fields on spheres, Ann. of Math. (2) 75 (1962), 603-632. MR 25 #2614. MR 0139178 (25:2614)
  • [2] -, Lectures on Lie groups, Benjamin, New York, 1969. MR 40 #5780. MR 0252560 (40:5780)
  • [3] J. F. Adams and Z. Mahmud, Classification of maps $ BG \to BG'$ (in preparation).
  • [4] M. F. Atiyah and F. Hirzebruch, Vector bundles and homogeneous spaces, Proc. Sympos. Pure Math., vol. 3, Amer. Math. Soc., Providence, R.I., 1961, pp. 7-38. MR 25 #2617. MR 0139181 (25:2617)
  • [5] A. Borel, Topics in the homology theory of fibre bundles, Lecture Notes in Math., no. 36, Springer-Verlag, Berlin and New Yotk, 1967. MR 36 #4559. MR 0221507 (36:4559)
  • [6] Conference on algebraic topology, University of Illinois at Chicago Circle (1968), Univ. of Illinois at Chicago Circle, Chicago, Ill., 1969, p. 293 (Conjecture 38). MR 40 #2050. MR 0248800 (40:2050)
  • [7] H. Samelson, Notes on Lie algebras, Van Nostrand Reinhold Math. Studies, no. 23, Van Nostrand Reinhold, New York, 1969, p. 144. MR 40 #7322. MR 0254112 (40:7322)
  • [8] N. E. Steenrod, Milgram's classifying space of a topological group, Topology 7 (1968), 349-368. MR 38 #1675. MR 0233353 (38:1675)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55F40

Retrieve articles in all journals with MSC: 55F40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0380794-X
Keywords: Classifying space, Lie group, symplectic $ {K^{\ast}}$-theory, representation
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society